Alert archive / Iowa / Wind Chill Advisories in 2018

Wind Chill Advisory 3, NWS Quad Cities, IA

January 6, 201819 counties in Iowa; 11 counties in Illinois

NWS Quad Cities, IA issued this wind chill advisory at Jan 6, 2018, 2:50 AM CST for 19 counties in Iowa; 11 counties in Illinois. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2018, 2:50 AM CST (08:50 UTC)
Expired
Jan 6, 2018, 9:00 AM CST
In force
6 hr
Issued by
NWS Quad Cities, IA
All 30 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS43 KDVN 060850
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
250 AM CST Sat Jan 6 2018

...Wintry Mix of Sleet and Freezing Rain on Sunday...

.Light precipitation will overspread the area Sunday morning into
the afternoon from southwest to northeast. Temperatures aloft are
forecast to rise above freezing, but remain near or below
freezing at the surface due to the very cold ground temperatures.
This setup will result in light mixed precipitation in the form
of sleet and freezing rain. The greatest concern is for icy
conditions on untreated roads from the light freezing rain.

Early this morning, due to the frigid temperatures around 15 below
zero, the light wind will bring wind chills down to 20 to 25 below
zero at times. A wind chill advisory is in effect until 9 AM. 

IAZ087>089-ILZ025-026-061700-
/O.NEW.KDVN.WC.Y.0003.180106T0850Z-180106T1500Z/
/O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/
Jefferson-Henry IA-Des Moines-Henderson-Warren-
Including the cities of Fairfield, Mount Pleasant, Burlington, 
Oquawka, and Monmouth
250 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Freezing rain expected. Very cold wind chills expected. 
  The ice will result in difficult travel conditions. Total ice 
  accumulations of around one tenth of an inch are expected. 
  Expect wind chills to range from 10 below zero to 20 below 
  zero.

* WHERE...In Illinois, Henderson and Warren County. In Iowa, 
  Jefferson, Henry IA and Des Moines County.

* WHEN...For the Winter Weather Advisory, 9 AM Sunday to 
  midnight Sunday night. For the Wind Chill Advisory, now to 9 
  AM this morning.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. For the latest road
conditions in your area, contact your local or state Department
of Transportation.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
061500-
/O.NEW.KDVN.WC.Y.0003.180106T0850Z-180106T1500Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess-
Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Mercer-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, 
Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo
250 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Spotty very cold wind chills expected. The cold wind 
  chills will cause frostbite in as little as 30 minutes to 
  exposed skin. Expect wind chills to range from 10 below zero to 
  25 below zero.

* WHERE...Portions of north central Illinois, northwest Illinois,
   east central Iowa, northeast Iowa and southeast Iowa.

* WHEN...Now to 9 AM this morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

IAZ098-099-ILZ034-035-MOZ009-010-061700-
/O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/
Van Buren-Lee-Hancock-McDonough-Scotland-Clark-
Including the cities of Keosauqua, Fort Madison, Carthage, 
Macomb, Memphis, and Kahoka
250 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Periods of sleet and freezing rain expected. Total ice 
  accumulations up to one tenth of an inch are possible with 
  total sleet accumulations less than 1 inch.

* WHERE...Portions of southeastern Iowa, west central Illinois, 
  and northeastern Missouri.

* WHEN...9 AM Sunday to Midnight Sunday Night.

* ADDITIONAL DETAILS...Expect hazardous travel conditions on 
  untreated roads and icy sidewalks and driveways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. For the latest road
conditions in your area, contact your local or state Department
of Transportation.

$$
2 follow-up statements
937 
WWUS43 KDVN 061343
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
743 AM CST Sat Jan 6 2018

...Wintry Mix on Sunday...

.Light precipitation will overspread the area Sunday morning into
the afternoon from southwest to northeast. Temperatures aloft are
forecast to rise above freezing, but remain near or below
freezing at the surface due to the very cold ground temperatures.
This setup will result in light mixed precipitation in the form
of sleet, freezing rain, and possibly some snow. The greatest 
concern is for icy conditions on untreated roads from light 
freezing rain.

Early this morning, due to the frigid temperatures around
15 below zero, the light wind will bring wind chills down to
20 to 25 below zero at times. A wind chill advisory is in effect
until 9 AM.

IAZ087>089-ILZ025-026-062145-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/
/O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/
Jefferson-Henry IA-Des Moines-Henderson-Warren-
Including the cities of Fairfield, Mount Pleasant, Burlington, 
Oquawka, and Monmouth
743 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Very cold wind chills of 10 to 25 below zero expected. 
  Periods of sleet, freezing rain, and possibly snow. Sleet and 
  snow accumulations up to one inch and ice accumulations up to a 
  tenth of an inch.

* WHERE...Portions of southeast Iowa and west central Illinois.

* WHEN...For the Wind Chill Advisory, through 9 AM Saturday. For 
  the Winter Weather Advisory, 9 AM Sunday to midnight Sunday 
  night.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite
  in as little as 30 minutes to exposed skin. The mixed
  precipitation will lead to hazardous travel on untreated roads,
  and to slippery sidewalks and driveways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. For the latest road conditions in your area, contact
your local or state Department of Transportation.

$$

IAZ098-099-ILZ034-035-MOZ009-010-062145-
/O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/
Van Buren-Lee-Hancock-McDonough-Scotland-Clark-
Including the cities of Keosauqua, Fort Madison, Carthage, 
Macomb, Memphis, and Kahoka
743 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Periods of sleet, freezing rain, and possibly snow. 
  Sleet and snow accumulations up to one inch and ice 
  accumulations up to a tenth of an inch.

* WHERE...Portions of southeast Iowa, west central Illinois, and 
  northeast Missouri.

* WHEN...9 AM Sunday to midnight Sunday night.

* ADDITIONAL DETAILS...The mixed precipitation will lead to 
  hazardous travel on untreated roads, and to slippery sidewalks 
  and driveways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. For the latest road conditions in your area, contact
your local or state Department of Transportation.

$$

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
061500-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess-
Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Mercer-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, 
Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo
743 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills of 10 to 25 below zero expected. 

* WHERE...Portions of eastern Iowa and northwest Illinois. 

* WHEN...Through 9 AM this morning.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Uttech
157 
WWUS43 KDVN 061443
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
843 AM CST Sat Jan 6 2018

...Wintry Mix on Sunday...

.Light precipitation will overspread the area Sunday morning into
the afternoon from southwest to northeast. Temperatures aloft are
forecast to rise above freezing, but remain near or below
freezing at the surface due to the very cold ground temperatures.
This setup will result in light mixed precipitation in the form
of sleet, freezing rain, and possibly some snow. The greatest
concern is for icy conditions on untreated roads from light
freezing rain.

Area wind chills are now above -20 degrees, therefore the wind
chill advisory is allowed to expire. 

IAZ087>089-ILZ025-026-062245-
/O.EXP.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/
/O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/
Jefferson-Henry IA-Des Moines-Henderson-Warren-
Including the cities of Fairfield, Mount Pleasant, Burlington, 
Oquawka, and Monmouth
843 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Mixed precipitation expected. Plan on slippery road 
  conditions. Total snow accumulations of up to one inch and ice 
  accumulations of a light glaze are expected.

* WHERE...In Illinois, Henderson and Warren County. In Iowa, 
  Jefferson, Henry IA and Des Moines County.

* WHEN...9 AM Sunday to midnight Sunday night.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. For the latest road conditions in your area, contact
your local or state Department of Transportation.

$$

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
061545-
/O.EXP.KDVN.WC.Y.0003.000000T0000Z-180106T1500Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess-
Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Mercer-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, 
Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo
843 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Area wind chills are now above -20 degrees, therefore the wind
chill advisory is allowed to expire.

$$

IAZ098-099-ILZ034-035-MOZ009-010-062245-
/O.CON.KDVN.WW.Y.0001.180107T1500Z-180108T0600Z/
Van Buren-Lee-Hancock-McDonough-Scotland-Clark-
Including the cities of Keosauqua, Fort Madison, Carthage, 
Macomb, Memphis, and Kahoka
843 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Mixed precipitation expected. The ice will result in 
  difficult travel conditions. Total snow accumulations of up to 
  one inch and ice accumulations of up to one tenth of an inch 
  are expected.

* WHERE...Portions of west central Illinois, southeast Iowa and 
  northeast Missouri.

* WHEN...9 AM Sunday to midnight Sunday night.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. For the latest road conditions in your area, contact
your local or state Department of Transportation.

$$

Nichols

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:40 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 5, 11:40 PM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1140 PM CST Fri Jan 5 2018

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 316 PM CST Fri Jan 5 2018

At 2 PM CST, arctic high pressure is moving into eastern Iowa with
fair skies and very cold temperatures in the 5 to 15 degree range.
Upstream energy supports this system to moves southeast next 24 to
30 hours with increasing high clouds by Saturday ahead of a disturbance
that may provide a glancing impact, mainly to our south on Sunday of
light mixed precipitation.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 316 PM CST Fri Jan 5 2018

Short term forecast confidence assessment...fair or average. Little
sensible weather issues with main concern is how cold it gets tonight.
If strong decoupling occurs, then favored cold spots may need lowering
by 3 or more degrees. Some patchy ice fog may also occur along rivers
and low lying areas with strong decoupling for monitoring.

Tonight...clear and quite cold with light north winds becoming nearly
calm to calm by daybreak. If strong decoupling occurs, than the forecast
of mins of -8F to -18F could be 3 plus degree too mild with also risk
of patchy ice fog in drainage and river valleys. Current forecast is
for area lows to be about 5 degrees warmer than record lows tonight.
Nearly calm to calm winds expected to keep wind chills below -10F tonight
and thus preclude a need for a wind chill advisory.

Saturday...nearly calm winds in morning with southeast winds by afternoon
of 5 to 10 mph with low risk of patchy ice fog in low lying areas until
mid morning. Highs should be within a few degrees of today or in the
7 to 15 degree above range. Some high clouds may arrive from the west
toward sunset.

.LONG TERM...(Saturday Night through Friday)
ISSUED AT 316 PM CST Fri Jan 5 2018

Main focus remains on Sunday's storm system, with its potential
light snow and/or ice accumulations. A change to normal and even
above normal temperatures then follows next week with another
storm system likely to affect the region Wed night into Thursday.

The shortwave that evolves into Sunday's system can be seen on
water vapor imagery moving onto the WA and OR coasts this
afternoon. Despite this system just now moving onshore, forecast
models from 12z had already come into decent agreement with the
main upper level shortwave passing well to our southwest and
deepening as it crosses the southern plains into the lower MS
valley Sunday and Monday. While the surface low takes a similar
track, there remain variations in low level thermal fields due to
model biases and low confidence low level moisture fields, This
will partially determine the type of light precipitation that
falls along the northern edge of the system's QPF field that will
impact especially the southern half of the forecast area Sunday
into Sunday evening.

Strong warm air advection on a SW flow at 850 mb will already be
underway aloft Sat night into Sunday, while the low level flow
more slowly becomes southerly and increases Sunday ahead of the
approaching surface trough. This incoming air will be initially
very dry, and with only weak forcing in a vertical profile that
appears marginal for ice production, precipitation may fall as a
mix of light snow, freezing drizzle and possible sleet as it
develops Sunday morning mainly south of I-80 and spreads east-
northeast during the day. At this time, it looks like a light
coating of ice may be possible over all but the far northwest,
with snow amounts generally less than an inch possible south of
I-80. Due to concerns with how models handle snow cover, effects
of the gold ground, and wet bulb cooling, temperatures were
lowered a few degrees below blended model guidance leading to
forecast highs in the mid 30s far south, keeping the north and
northeast limited to the upper 20s for most of the day. With below
average confidence in this system and its current track suggesting
low impacts for the DVN forecast area, no headlines will be
issued at this time.

High pressure then follows early next week with forecast highs in
the 30s Mon and Tue, then upper 30s to mid 40s still possibly too
cool. Thursday's storm system remains low confidence considering
the large variation among the models. It may start out warm enough
for rain, followed by snow by late Thu into Thu night, depending
on the timing of colder air arriving in the wake of a possible
strong upper level trough.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1139 PM CST Fri Jan 5 2018

VFR conditions will continue through the TAF period. A light and
variable breeze under 5 kts will become southeasterly Saturday
afternoon and increase Saturday night as mid level clouds thicken.

&&

.CLIMATE...
ISSUED AT 316 PM CST Fri Jan 5 2018

Record Lows for January 6...

Moline.........-20 in 1884
Cedar Rapids...-21 in 1910
Dubuque........-23 in 1970
Burlington.....-14 in 2014

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...Sheets
AVIATION...RP Kinney
CLIMATE...Nichols
Hazardous weather outlook, Jan 5, 2:56 PM CST, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
256 PM CST Fri Jan 5 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-062100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
256 PM CST Fri Jan 5 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Tonight...very cold conditions are expected, with mainly nearly calm
to calm winds. Some locations could see occasional light winds that
could bring wind chills around -20F for brief periods.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Sunday into Monday morning...A storm system could potentially bring
a wintry mix of precipitation to the outlook area. Be sure to stay
tuned to later forecasts for further details.

.SPOTTER INFORMATION STATEMENT...

Nichols

In the hours before

Special weather statement, Jan 6, 12:36 AM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1236 AM CST Sat Jan 6 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City,
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney,
Washington, Wapello, Fairfield, Mount Pleasant, Burlington,
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll,
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin,
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
1236 AM CST Sat Jan 6 2018

...Bitterly cold conditions this morning...

Air temperatures of -5 to -20 will be felt over the area early
this morning. Winds are nearly calm in most areas, but a few
exposed locations may still see enough breeze to have wind chills
from time to time reach the -20 to -30 range. This will not a
widespread threat, but if you feel a breezy in your location,
there will be a threat of frostbite within 30 minutes. In any
case, it is a very cold morning, and those outdoors should prepare
for extremely cold weather.

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:45 AM CSTWinter Weather AdvisoryDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more45 hr

Nearby

Wind Chill Advisories in Iowa, 2018Wind Chill Advisories in Illinois, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.